PEEKSKILL, N.Y. – Officers recently used Narcan to save a woman’s life after she ingested too many opiates, according to a press release from the Peekskill Police Department.
Narcan, which is the more common name for the medication naloxone, has the ability to reverse the often-fatal effects of an overdose of opiate drugs such as heroin.
Peekskill police officers had just received Narcan training less than 10 days before they responded to the overdose situation on Sunday, officials said.
Officers John Kolesar and Doug LaPerche responded to a Dyckman Street residence, where they said they found a 28-year-old woman who was unconscious and not breathing.
CPR attempts from people on the scene were unsuccessful, but the woman immediately began breathing on her own once the officers administered Narcan, police said.
The woman was transported to Hudson Valley Hospital for further treatment and expected to recover, according to police.
“There is no better feeling than saving one’s life, and I’m proud of these two officers for their actions and accomplishment,” Police Chief Eric Johansen said in a press release.
“Sgt. Don Halmy and Detective Carl DeMarco are also commended for developing and administering the recent training program that has paid immediate dividends.”
Click here to sign up for Daily Voice's free daily emails and news alerts.